side effects of Avandia?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LynnDix
New Member


Date Joined Sep 2006
Total Posts : 10
   Posted 9/25/2006 7:30 AM (GMT -7)   
My Dad is on Avandia. He has been having back pain for several weeks and and I was wondering if anyone else may have experienced this? I did read somewhere that back pain can be a common side effect. He has no idea what else he could have done to cause this pain. Just curious to see what you all have to say. Thanks.

Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 9/25/2006 11:22 AM (GMT -7)   
Lynn,

I'm on Avadia, have been for several years, and I have back pain... But I've also had back pain for several years (LOL!) He should really be checking this out with his doctor since back pain can be indicative of several things including kidney problems, disk problems and pulled muscles. Better to call the doc's office and speak with a nurse or make an appointment than miss a big problem...

Not trying to be a drama queen here, but my father-in-law went to the ER with back pain that he thought was kidney stones... Turned out it was a disecting aortic aneurysm and he required 54 units of blood and a 5 hour surgery to save his life. He coded four times on the way to surgery. Always better to check with the doctor if new problems arise.
~ Jeannie

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross


LynnDix
New Member


Date Joined Sep 2006
Total Posts : 10
   Posted 9/25/2006 11:30 AM (GMT -7)   
Thank you for your response. He did bring it up to his doctor and had a normal x-ray and sonogram. Dr. said maybe a pulled muscle, but my Dad can't remember doing anything to pull the muscle. He started the Avandia just a little bit before the pain started. Just looking into any correlations. thanks again.  

debsonline2
Regular Member


Date Joined Aug 2006
Total Posts : 33
   Posted 9/26/2006 8:36 AM (GMT -7)   
I'm sorry your Dad is having a rough time and I'm glad that he has already seen his Doctor.  I am also on Avandia and my main side affect has been weight gain and fluid retention. I don't mean to rag on medical docs, but so many will automatically diagnose back pain as a pulled muscle...been there done that!  Does he have an Endocrinologist?  The back pain "Could" come from so many sources, but with diabetes everything seems so much more complicated...lucky us yeah LOL.  My mind automatically goes to nerve damage as that has happened to me.  I have had lower back pain off and on for years but for the past few, the pain going down my legs has worsened.  When the Endo did a nerve conduction test, my right lower back seems to be all messed up....and I mostly have pain on the left...go figure.  Seeing the neurologist next month.  Hopefully your Dad will just have a plain old pulled muscle, I will keep my fingers crossed for him. 

bluebird
Veteran Member


Date Joined May 2006
Total Posts : 2542
   Posted 10/7/2006 4:47 AM (GMT -7)   
Lynn,
Please monitor this closely.... My husband took medication (*not Avandia) for high cholesterol and had similar symptoms (muscle aches and after only 5 days had swelling in the throat)..... came off this med immediately..
Started on a new medication 5 days later....with no side effects and have been on it for several years now.
A friend was on a high cholesterol med (not sure which one) and had muscle pain and waited too long... had muscle damage and it was attributed to the side effects of her med. Took almost a year for her to regain proper muscle function.
Take care,
mama bluebird - Lee & Buddy 53
RRP April 3, 2006   PSA 4.6 Gleason 3+3=6 T2a   Confined to Prostate
June 29th PSA Less than 0.1 Non-detectable  :)


Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 10/8/2006 12:38 PM (GMT -7)   
Wow Lynn!
Thank you for sharing this! I know that they often list 'muscle pain' or 'pain in the legs' as side effects on the TV commercials when they adverstise drugs, but I've never heard of anyone who suffered from this side effect.
~ Jeannie

"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."

- Elizabeth Kubler-Ross

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:44 AM (GMT -7)
There are a total of 2,735,271 posts in 301,288 threads.
View Active Threads


Who's Online
This forum has 151395 registered members. Please welcome our newest member, kaneben66.
277 Guest(s), 12 Registered Member(s) are currently online.  Details
rollout, JayMot, paul hutchins, ufindjess, summer16, Huddie, Dmc695, soynomore, Traveler, sam12, haggis, kaneben66


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer